Virginia, 2006Damaging Wind in Virginia, June 11, 2006
June 11, 2006 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 11, 8:09 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 11, 8:09 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
909 PM EDT SUN JUN 11 2006
.DISCUSSION...ISOLATED THUNDERSTORMS TRACKING ALONG FRONT IN
NORTHEAST TN AND SOUTHWEST VA. STILL DECENT INSTABILITY THIS
EVENING...WITH SOME ISOLATED STRONG TO SEVERE STORMS ON RADAR. WILL
CONTINUE THE SEVERE THUNDERSTORM WATCH GOING UNTIL ITS NORMAL
EXPIRATION TIME OF MIDNIGHT. MCS TRACKING INTO KY ASSOCIATED WITH
THE FRONT...WHICH IS EXPECTED TO TRACK THROUGH OUR CWA TONIGHT...
WILL CONTINUE THE 90 POPS GOING FOR TONIGHT. TEMPERATURES LOOK
GOOD. WILL UPDATE ZONES TO CLEAN UP EVENING WORDING...NO OTHER
CHANGES PLANNED.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
GH
Hazardous weather outlook, Jun 11, 2:00 AM EST, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 AM EDT SUN JUN 11 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-121000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
300 AM EDT (200 AM CDT) SUN JUN 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
A STATIONARY FRONT WILL REMAIN ACROSS THE REGION TODAY. PLENTY OF
SUNSHINE TODAY WILL ALLOW THE AIRMASS TO BECOME VERY WARM AND
UNSTABLE ALONG AND SOUTH OF THE FRONT. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THE FRONT TODAY WITH ADDITIONAL STORMS
MOVING SOUTHEAST INTO THE REGION OVERNIGHT. DUE TO THE EXPECTED
INSTABILITY IN THE ATMOSPHERE...SOME OF THE THUNDERSTORMS MAY BECOME
SEVERE. THE MAIN CONCERN WILL BE DAMAGING THUNDERSTORM WINDS AND
LARGE HAIL UP TO QUARTER SIZE.
TORRENTIAL RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO
BE EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE STATIONARY FRONT WILL MOVE SOUTH OF THE TENNESSEE VALLEY MONDAY
AFTERNOON. SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE
ACROSS THE CHATTANOOGA AREA DURING THE AFTERNOON. SOME OF THESE
STORMS COULD PRODUCE STRONG DAMAGING WINDS AND LARGE HAIL.
A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION FOR TUESDAY
THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT...AND ACROSS THE
SOUTHERN TENNESSEE VALLEY FOR MONDAY AFTERNOON.
DH
In the hours before
Local storm report, Jun 11, 4:15 PM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 PM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 5 NE ROGERSVILLE 36.46N 82.94W
06/11/2006 HAWKINS TN LAW ENFORCEMENT
TREES DOWN ON BEAR HOLLOW ROAD AND ON OLD STAGE ROAD.
REPORTED BY DISPATCH.
&&
MEPSpecial weather statement, Jun 11, 7:26 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
826 PM EDT SUN JUN 11 2006
VAZ002-120130-
WISE-
826 PM EDT SUN JUN 11 2006
...A STRONG THUNDERSTORM AFFECTING THE CITY OF NORTON AND WISE
COUNTY...
AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF WHITESBURG....MOVING EAST AT 20
MPH OUT OF LETCHER COUNTY KENTUCKY. THIS STORM AND OTHER ISOLATED
STRONG STORMS WILL BE MOVING EAST ACROSS PARTS OF WISE COUNTY
THROUGH 9 TO 930 PM EDT.
SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS
THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE
STORMS MAY REQUIRE ISSUANCE OF A WARNING.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT
EDT MONDAY MORNING FOR EAST TENNESSEE AND SOUTHWEST VIRGINIA.
TG
Thunderstorm Wind, Norton (C)
- When
- June 11, 9:30 PM EST to 9:40 PM EST
- Where
- Norton (C) County, Norton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 36.933, -82.633
A few trees and powerlines down in Norton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in North Carolina, June 11, 20061 death · 0.75 in hail · 3 events
- Damaging Wind and Lightning Strike in South Carolina, June 11 to 12, 2006$1.6 million · 65 kt wind · 2 events
- Hail in Nebraska, June 11, 2006$750,000 · 1.75 in hail · 1 event
- Lightning Strikes in North Carolina, June 11, 2006$221,000 · 3 events
- Lightning Strike in North Carolina, June 11, 2006$150,000 · 1 event
- Damaging Wind in North Carolina, June 11, 2006$100,000 · 60 kt wind · 1 event
- Lightning Strike in Indiana, June 11, 2006$50,000 · 1 event
- Damaging Wind in North Carolina, June 11, 2006$50,000 · 65 kt wind · 1 event
- Flash Flood in Nebraska, June 11, 2006$50,000 · 1 event
- Damaging Wind in Tennessee, June 11, 2006$50,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, June 11, 2006$30,000 · 52 kt wind · 3 events
- Damaging Wind in Virginia, June 11, 2006$25,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515599.